I have been on Tarceva since 2/24/12. I searched and read some posts about excess facial hair and what the EGFR stimulates. I just want to share in my case I have very LONG curly dark eyelashes and dark bushy eyebrows. In addition, I have much facial hair, including dark hair on my face, chin, upper lip, ears, now side burns, and dark neck hair. I have to say I'm unhappy how it looks and my hubby has noticed all the fuzz on my face, too. What to do.....I guess I'll have to wax. Any ladies on Tarceva, would you please share how you are handling the excess hair? PLEASE... Thank you in advance for any suggestions.
Reply # - August 9, 2012, 07:56 AM
Hi Poppyjo, I hope you're doing alright. My husband had some wild hair going on when on taceva, he still has about 5 inches of wonderful curls at the bottom of his hair.
The one thing I'd warn about is that the tendency toward dry, sensitive skin may cause irritation to waxing. My husband didn't shave at all while on tarceva.
I'm sure some of our women will have input.
This is a compiled list of resources for tarceva many of which are related to skin care. http://cancergrace.org/cancer-treatments/topic/tarceva-eyes/#post-1771
In the meantime let me know if you want to put this thread in the EGFR forum or the Patient Discussion forum. The link/address remains the same.
Thanks for the questioning,
Reply # - August 9, 2012, 09:36 AM
Thank you Janine. The EGFR forum would be okay.
Reply # - August 9, 2012, 07:05 PM
I can try to see what Dr. Lacouture's book recommends (I keep it as a display copy at my office, and I'm not there now). In the meantime, I do think the book is a worthwhile investment for people dealing with many side effects from cancer-related treatments or the cancer itself.
Reply # - August 10, 2012, 06:03 AM
Thank you Dr. West. I appreciate your time and response in regards to helping me with side effects. I placed an order for the book and will read it. I will share the book with my oncologist, Dr. Li, as well. Thank you again. Jane
Reply # - August 10, 2012, 08:58 AM
Just wanted to commiserate - it is bad enough to have cancer without these total indignities. I am sure someone somewhere will be a fellow-sufferer and might be able to help. There is a lot of ingenuity among Tarceva-takers! Very best.
Reply # - August 10, 2012, 09:16 AM
Hi Poppyjo - I was on Tarceva for three and a half years. I regularly trimmed my eyelashes and though the hair on my face doesn't sound as if it was as heavy or dark as yours, I found using one of the little wand type shavers made for women's facial hair did the job most of the time. I used my husband's electric razor if I needed to.
It was the very curly unruly hair on my head that gave me the most grief! I'll probably even look back at that mop fondly as my hair is now falling out - surprisingly slowly - from taxotere infusions. I have the clippers handy to get rid of it all, but still have enough hair left to carry on as is for now.
Good luck and I hope Tarceva is successful for you for a long time.
Reply # - August 11, 2012, 07:19 AM
Thank you Certain Spring and judys. I appreciate your comments. Hopefully, I can wax off the hair and not have any further long growth. I guess time well tell. Oh..I do have the wand type shaver and used it on my ears. I wanted to use it on my chin,etc., but my hubby said I would be sorry as the hair will be worse.
I'll wait for the book to come that Dr. West suggested and decide what to do about the excess hair. I also will see the oncologist's nurse next Fri. and will ask for any input from her. Thanks again.
Reply # - August 12, 2012, 11:11 AM
Sounds like you might need the help of a professional, by which I mean not a doctor but a beautician! Here in the UK there's a coalition of cosmetics companies offering free advice and workshops for women with cancer (http://www.lookgoodfeelbetter.co.uk/site/index.cfm). Might there be something similar in your area? Just a thought.